Alert archive / Montana / High Wind Warnings in 2008
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Oct 25, 2008, 3:34 AM MDT for 4 counties in Montana. It took effect at Oct 25, 2008, 12:00 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 3:34 AM MDT (09:34 UTC)
- In effect from
- Oct 25, 2008, 12:00 PM MDT
- Expired
- Oct 25, 2008, 2:52 PM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3077 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 250934 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 334 AM MDT SAT OCT 25 2008 MTZ018-019-061-062-251700- /O.NEW.KGGW.HW.W.0002.081025T1800Z-081026T0000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM...CULBERTSON 334 AM MDT SAT OCT 25 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL MOVE IN BEHIND A COLD FRONT TODAY. WIND WILL REACH 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ017-022-023-251700- /O.CON.KGGW.LW.Y.0039.081025T1700Z-081026T0200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 334 AM MDT SAT OCT 25 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. WEST WINDS WILL INCREASE TO AROUND 20 MPH LATE THIS MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS WILL TURN NORTHWEST BY THE AFTERNOON AND INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS APPROACHING 45 MPH...BEFORE DIMINISHING BELOW 20 MPH THIS EVENING. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ MTZ024>027-251700- /O.NEW.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 334 AM MDT SAT OCT 25 2008 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS75 KGGW 251654 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1054 AM MDT SAT OCT 25 2008 MTZ018-019-061-062-260000- /O.CON.KGGW.HW.W.0002.081025T1800Z-081026T0000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM...CULBERTSON 1054 AM MDT SAT OCT 25 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. STRONG NORTHWEST WINDS WILL MOVE IN BEHIND A COLD FRONT TODAY. WIND WILL REACH 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ017-022-023-260000- /O.CON.KGGW.LW.Y.0039.081025T1700Z-081026T0200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 1054 AM MDT SAT OCT 25 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST WINDS WILL INCREASE TO AROUND 20 MPH LATE THIS MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS WILL TURN NORTHWEST BY THE AFTERNOON AND INCREASE TO BETWEEN 25 AND 35 MPH...WITH GUSTS APPROACHING 45 MPH...BEFORE DIMINISHING BELOW 20 MPH THIS EVENING. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ MTZ024>027-260000- /O.CON.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 1054 AM MDT SAT OCT 25 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KGGW 252052 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 252 PM MDT SAT OCT 25 2008 MTZ018-019-061-062-252200- /O.CAN.KGGW.HW.W.0002.000000T0000Z-081026T0000Z/ DANIELS-SHERIDAN-NORTHERN VALLEY-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... OPHEIM...CULBERTSON 252 PM MDT SAT OCT 25 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. NORTHWEST WINDS WILL REMAIN BELOW HIGH WIND CRITERIA THIS AFTERNOON AND EVENING WITH SPEEDS BETWEEN 25 AND 35 MPH. OCCASIONAL GUSTS LATER THIS AFTERNOON WILL APPROACH 50 MPH BEFORE DIMINISHING THIS EVENING. $$ MTZ017-022-023-260200- /O.CON.KGGW.LW.Y.0039.000000T0000Z-081026T0200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...JORDAN...CIRCLE 252 PM MDT SAT OCT 25 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS APPROACHING 45 MPH...WILL CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING BELOW 20 MPH. THIS WIND WILL INCREASE SUNDAY MORNING TO AROUND 25 MPH...THEREFORE ANOTHER LAKE WIND ADVISORY WILL LIKELY BE REQUIRED. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ MTZ024>027-260200- /O.CON.KGGW.HW.A.0004.081026T1600Z-081027T0100Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY... TERRY...WIBAUX 252 PM MDT SAT OCT 25 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. STRONG NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT EARLY SUNDAY. WINDS COULD REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH DURING THE AFTERNOON BEFORE DIMINISHING AROUND SUNSET. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Oct 24, 8:49 PM MDT, 6 hours 45 minutes earlier.
Area forecast discussion, Oct 24, 8:49 PM MDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 849 PM MDT FRI OCT 24 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY... IR IMAGERY REVEALS A SUBSTANTIAL CHINOOK ARCH SPREADING OVER THE REGION THIS EVENING. THIS REQUIRED A BIT OF EDITING TO INCREASE CLOUD GRIDS FOR TONIGHT. VERY GUSTY CHINOOK WINDS WERE EVIDENT EARLIER TODAY EAST OF THE ROCKIES OVER CENTRAL MONTANA. SOME OF THESE WINDS ARE STILL REACHING WESTERN ZONES. WENT AHEAD AND MODIFIED THOSE EFFECTED WIND GRIDS. TMIN EXPECTED TO BE HIGHER THAN NORMAL TONIGHT WERE ALSO ADJUSTED UPWARD SLIGHTLY BASED ON CURRENT OBS. MOST CHANGES WERE MINOR WITH THE OVERALL FORECAST IN GOOD SHAPE. SCT PREVIOUS DISCUSSION... SHALLOW UPPER RIDGE IS MAKING STEADY PROGRESS SOUTHEAST INTO THE DAKOTAS THIS AFTERNOON JUST AHEAD OF A STEADY BAND OF PACIFIC MOISTURE. SATELLITE IMAGERY SUGGESTS OROGRAPHIC CIRRUS SHOULD RESIDE OVER MUCH OF THE CWA THIS EVENING AND OVERNIGHT ALL THE WHILE SURFACE WINDS REMAIN WESTERLY BEHIND A SURFACE TROF. LOW TEMPS TONIGHT THEREFORE SHOULD REMAIN AROUND 5-8 DEGREES F ABOVE NORMAL. ATTENTION THEN TURNS TO A DEEP UPPER LOW OVER PRESENTLY OVER THE INTERIOR OF ALASKA. THIS SYSTEM IS PROGGED TO EJECT A WAVE SOUTHEASTWARD TONIGHT AND IN THE PROCESS DRIVE A STRONG POLAR FRONT ACROSS THE REGION SATURDAY AFTERNOON ALL THE WHILE THE GRADIENT FLOW INCREASES MARKEDLY. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON BEHIND FROPA AS THE LOW LEVEL WIND FIELDS BECOME WELL PHASED AND CAA AIDS IN STRONGER MOMENTUM TRANSFER. STRONGEST PRESSURE RISES ARE EXPECTED WELL TO OUR NORTHEAST...ALTHOUGH THERE IS A LIMITED POTENTIAL FOR HIGH WIND CRITERIA ACROSS THE NORTHEAST ZONES. FEEL THREAT IS TOO MARGINAL ATTM FOR A HEADLINE...BUT HAVE HOISTED A LAKE WIND ADVISORY. A COUPLE RAIN/SNOW SHOWERS ARE NOT OUT OF THE QUESTION...BUT WITH THE MID LEVEL ENERGY SHEARING OUT IT LOOKS LIKE WHATEVER DOES FALL WILL BE MINIMAL. EXPECT THE BOUNDARY LAYER TO DECOUPLE SUFFICIENTLY SATURDAY EVENING/NIGHT TO ALLOW A BREAK IN THE GUSTY WINDS BEFORE ANOTHER NPW IS LIKELY ISSUED FOR SUNDAY. A SECONDARY PUSH OF MUCH COLDER AIR IS STILL EXPECTED EARLY SUNDAY WITH THE COLDEST 850MB TEMPS STILL ADVERTISED TO GRAZE OUR NORTHEAST ZONES. REGARDLESS...THE ENTIRE CWA SHOULD STILL FALL WELL SHORT OF AVERAGE HIGHS THIS DAY. NORTHWEST WINDS WILL BE STRONGEST ACROSS THE EASTERN HALF OF THE FORECAST AREA AS SURFACE HIGH PRESSURE BUILDS IN FROM LOWER ALBERTA. MCZ .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... GOING FORECAST IN GOOD SHAPE. DID MAKE SOME TWEAKS TO LOWER TEMPS EARLY IN THE PERIOD (SUN NT AND MON) AS THE MODELS WERE SLOW ON LACK OF MIXING WITH DEPARTING SURFACE HIGH. AFTERWARDS AN UPPER RIDGE LOOKS TO GENERALLY BE IN PLACE DURING THE PERIOD. PATTERN MAY GET A BIT MORE UNSETTLED NEAR THE END OF THE PERIOD. JAMBA PREVIOUS DISCUSSION... THE REGION BEGINS THE EXTENDED PERIOD UNDER A NORTHWEST FLOW ALOFT WITH A LONG WAVE TROUGH OVER THE EASTERN HALF OF THE COUNTRY AND A LONG WAVE RIDGE OVER THE WEST. THE RIDGE WILL AMPLIFY AND SLOWLY TRANSLATE EAST THROUGH THE WEEK. THE ONLY BLEMISH AND UNCERTAINTY TO THIS PATTERN WILL BE A SMALL UPPER LOW OFF THE COAST OF CALIFORNIA THAT COMES ASHORE MONDAY NIGHT OR TUESDAY. THIS LOW WILL WORK ITS WAY EAST THROUGH THE WEEK. THE 00Z GFS MOVES THIS SHORTWAVE LOW OVER MONTANA WEDNESDAY AND WEDNESDAY NIGHT FOR INCREASED MID LEVEL CLOUDS AND POSSIBLY SOME LIGHT PRECIPITATION. THE 12Z...AND 00Z...ECMWF ON THE OTHER HAND HAS THE LOW UNDERCUTTING THE REGION AND NOT HAVING MUCH AFFECT ON THE LOCAL WEATHER. THE EXTENDED PERIOD WILL BE DRY WITH TEMPERATURES RETURNING TO NORMAL AND ABOVE BY TUESDAY. THE ONLY BELOW AVERAGE TEMPERATURE DAY WILL BE MONDAY RECOVERING FROM COLD CONDITIONS OVER THE WEEKEND. 850MB TEMPERATURES AT 00Z MON TO BEGIN THE PERIOD WILL BE AROUND 1C TO -5C WITH THE COLDEST AIR IN THE NORTHEAST. 24 HOURS LATER THE 850MB TEMPERATURES WILL HAVE RISEN TO 8C TO 15C...A SIGNIFICANT WARMING. SCT && .AVIATION... VFR. HIGH CLOUDS WILL CONTINUE TONIGHT. A WEST WIND WILL INCREASE TO 20 TO 35 KNOTS BY SATURDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THE AREA. A RENEGADE SHOWER OR SNOW FLURRY MAY TRAIL THE FRONT LATE SATURDAY. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 11 AM TO 8 PM MDT SATURDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Oct 24, 2:35 PM MDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 235 PM MDT FRI OCT 24 2008 MTZ017-022-023-251200- CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE- 235 PM MDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LAKE WIND ADVISORY IS IN EFFECT FOR SATURDAY AS WINDS WILL BECOME STRONG FROM THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 BY THE AFTERNOON. EXPECT WINDS TO KICK UP AGAIN AT SIMILAR SPEEDS SUNDAY MORNING. THIS WILL BRING IN SOME OF THE COLDEST AIR OF THE SEASON TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:34 AM MDT | High Wind Watch | GGW | Dawson, Prairie, Richland, Wibaux | 24 hr |
Nearby
High Wind Warnings in Montana, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.